MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0202
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter is unknown.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during coil embolization procedure, the orbit galaxy complex xtrasoft 2mm x 2cm coil (640cx0202 / 17682252) could not advance out of the microcatheter.The coil was withdrawn, and it was found stretched.Another coil was used to complete the procedure.There was no report of patient injury or adverse event.The product will be returned for analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during coil embolization procedure, the orbit galaxy complex xtrasoft 2mm x 2cm coil (640cx0202 / 17682252) could not advance out of the microcatheter.The coil was withdrawn, and it was found stretched.Another coil was used to complete the procedure.There was no report of patient injury or adverse event.The product was returned for analysis; the findings are documented below.A non-sterile orbit galaxy complex xtrasoft 2mm x 2cm coil was received coiled inside a pouch.The hypotube was inspected; no damage was noted on the hypotube.The coil introducer was found zipped and without any damage.The support coil and gripper were also inspected and were without any damage.The embolic coil was inspected under the microscope ad was observed to be stretched.The orbit galaxy complex xtrasoft 2mm x 2cm coil was flushed using a lab sample syringe and then it was introduced into a lab sample microcatheter.The orbit galaxy coil had no difficulty advancing smoothly to the end of the distal tip; the coil did not have any issue with advancement through the microcatheter.The outer diameter (od) of the delivery tube was measured and found to be within specifications.Actual hypotube od = 0.0128¿; specification: 0.0130" (+0.0000 / -0.0005).Actual body fusion od = 0.0152¿; specification: max od 0.0156".The support coil od = 0.0141¿; specification: max od 0.0156".The distal fusion od =.0144¿¿, specification: max od 0.0156".During a review of the manufacturing documentation associated with this lot (17682252), it was noted that two units were rejected during inspection due to the defect of stretched coil.The device history record (dhr) review confirmed that all product rejected during manufacturing was identified, segregated as scrap and properly accounted for.With the information provided in the complaint and the returned orbit galaxy complex xtrasoft 2mm x 2cm coil for analysis, the reported issue that the coil was stretched when it was withdrawn from the microcatheter was confirmed.The exact cause of the stretched condition could not be conclusively determined.However, it is possible that the circumstances of the procedure and/or the manipulation and interaction of the devices may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during coil embolization procedure of an intracranial aneurysm, the orbit galaxy complex xtrasoft 2mm x 2cm coil (catalog #: 640cx0202 /lot #: 17682252) could not advance out of the microcatheter (unknown brand) when the physician was attempting to advance the coil into the aneurysm; the same microcatheter was used to complete the procedure.It was confirmed that there was continuous flush maintained through the microcatheter during the procedure.There was no kink on the microcatheter that could have contributed to the reported issue.The coil was withdrawn, and it was found stretched.Another coil was used to complete the procedure.There was no report of any blood flow restriction or reduction associated with the reported issue; the issue did not result in any clinically significant procedural delay.There was no report of patient injury or adverse event.The product was returned for analysis; the findings are documented below.A non-sterile orbit galaxy complex xtrasoft 2mm x 2cm coil was received coiled inside a pouch.The hypotube was inspected; no damage was noted on the hypotube.The coil introducer was found zipped and without any damage.The support coil and gripper were also inspected and were without any damage.The embolic coil was inspected under the microscope ad was observed to be stretched.The orbit galaxy complex xtrasoft 2mm x 2cm coil was flushed using a lab sample syringe and then it was introduced into a lab sample microcatheter.The orbit galaxy coil had no difficulty advancing smoothly to the end of the distal tip; the coil did not have any issue with advancement through the microcatheter.The outer diameter (od) of the delivery tube was measured and found to be within specifications.Actual hypotube od = 0.0128¿; specification: 0.0130" (+0.0000 / -0.0005).Actual body fusion od = 0.0152¿; specification: max od 0.0156".The support coil od = 0.0141¿; specification: max od 0.0156".The distal fusion od =.0144¿¿, specification: max od 0.0156".During a review of the manufacturing documentation associated with this lot (17682252), it was noted that two units were rejected during inspection due to the defect of stretched coil.The device history record (dhr) review confirmed that all product rejected during manufacturing was identified, segregated as scrap and properly accounted for.With the information provided in the complaint and the returned orbit galaxy complex xtrasoft 2mm x 2cm coil for analysis, the reported issue that the coil was stretched when it was withdrawn from the microcatheter was confirmed.The exact cause of the stretched condition could not be conclusively determined.However, it is possible that the circumstances of the procedure and/or the manipulation and interaction of the devices may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 2X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7797923
Report Number1226348-2018-00668
Device Sequence Number10797118
Product Code KRD
UDI-Device Identifier10886704030546
UDI-Public10886704030546
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2019
Device Catalogue Number640CX0202
Device Lot Number17682252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/11/2018
09/26/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/12/2018
09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MICROCATHETER; UNKNOWN MICROCATHETER